Well prednisone keeps your body from producing cortisol, which is something that your kidneys need to function. As you slowly taper Off of prednisone your body begins making cortisol again. But you need to taper Very Very slowly. Otherwise your body doesn't have enough opportunity to make the cortisol and you can experience adrenal crisis/failure. Since you were at 40 mgs I would taper off by 5 mgs. at a time. Not 10 mgs. That might be too much of a taper for your body.
Also ,I would look more into the Lialda. Lialda can cause pancreatitis (inflammation of the pancreas). And oddly enough, one of the side effects of Lialda is abdominal pain. Is your pain in the front and then radiates towards your back ? Or is it only in your back ?
I would discuss these concerns with your Dr.
Hope you feel better soon.
19 yo daughter diagnosed with UC
Meds ~ Lialda 3 a day ~ Prednisone 40mg
Began Pred. tapering 20 mgs current dosage
Probiotics..Allign, Florasmart Adv. Probiotic ,VSL#3 & Dr. O's
Psyllium powder 1 tspn.
Vitamin B12 Oscal1 pill 2 X a day
12.5 mgs Xanax when needed
Slippery Elm & Turmeric